MAUDE Adverse Event Report: BECTON DICKINSON NEXIVA; INTRAVASCULAR CATHETER

BECTON DICKINSON NEXIVA; INTRAVASCULAR CATHETER
Catalog Number 383516
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva 20 ga x 1 in single port leaked.It was reported by customer that proper insertion procedure was performed and iv inserted into patient to left ac [antecubital] with lab draw.While obtaining labs, port located below catheter was leaking blood.Flushed iv catheter and fluids were also leaking at same site.Attempted to troubleshoot connections of iv but catheter continued to leak; iv removed from patient intact.Rcc received a complaint via email.Proper insertion procedure was performed and iv inserted into patient to left ac [antecubital] with lab draw.While obtaining labs, port located below catheter was leaking blood.Flushed iv catheter and fluids were also leaking at same site.Attempted to troubleshoot connections of iv but catheter continued to leak; iv removed from patient intact.Demonstrated issue with charge nurse by flushing removed iv catheter and compared to another product of the same lot number that did not have this issue.Patient had to have another iv inserted due to first iv malfunction.No issues with new iv established with same lot number and no other issues with catheter during shift.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.B3.The date received by manufacturer has been used for this field.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.

Brand Name
NEXIVA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23778634
Report Number2243072-2025-01471
Device Sequence Number10345507
Product Code FOZ
UDI-Device Identifier00382903835164
UDI-Public(01)00382903835164(11)250712(17)280630(10)5187211
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383516
Device Lot Number5187211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American